May  2017, 11(2): 283-287. doi: 10.3934/amc.2017019

Determining steady state behaviour of discrete monomial dynamical systems

Department of Mathematical Sciences, University of Puerto Rico at Mayagüez, Mayagüez, Puerto Rico 00681-9018, USA

* Corresponding author

Received  February 2016 Revised  March 2016 Published  May 2017

In previous work [3] Colón-Reyes et al developed criteria for determining when a discrete monomial dynamical system reaches steady state behaviour. These criteria depend on determining when a certain matrix over a finite ring, that is not a field, defines a fixed point system. It was not until recently that criteria to determine linear steady state behaviour over rings have been found. Using these new results we present a new algorithm to determine steady state behaviour of monomial dynamical systems over finite fields. Delgado-Eckert [5] has also obtained an algorithm for the finite field case, but his algorithm does not take into account the result in [3] and requires $O(n^4\; q^2 \log\; q)$ integer operations. Our algorithm requires only $O(n^3 \log(n\; \log \; q))$ integer operations.

Citation: Dorothy Bollman, Omar Colón-Reyes. Determining steady state behaviour of discrete monomial dynamical systems. Advances in Mathematics of Communications, 2017, 11 (2) : 283-287. doi: 10.3934/amc.2017019
References:
[1]

D. BollmanO. Colón-ReyesV. Ocasio and E. Orozco, A control theory for Boolean monomial dynamical systems, Discrete Event Dyn. Syst., 20 (2010), 19-35.  doi: 10.1007/s10626-009-0086-3.

[2]

D. Bollman, O. Colón-Reyes and E. Orozco, Fixed points in discrete models for regulatory genetic networks Eurasip J. Bioinform. Syst. Biol. 2007 (2007), Article ID 97356.

[3]

O. Colón-ReyesA. JarrahR. Laubenbacher and B. Sturmfels, Monomial dynamical systems over finite fields, J. Complex Syst., 16 (2006), 333-342. 

[4]

O. Colón-ReyesR. Laubenbacher and B. Pareigis, Boolean monomial dynamical systems, Ann. Combin., 8 (2004), 425-429.  doi: 10.1007/s00026-004-0230-6.

[5]

E. Delgado-Eckert, An algebraic and graph theoretical framework to study monomial dynamical systems over a finite field, Complex Syst., 18 (2009), 308-328. 

[6]

E. V. Denardo, Periods of connected networks and powers of nonnegative matrices, Math. Oper. Res., 2 (1977), 20-24.  doi: 10.1287/moor.2.1.20.

[7]

R. Hernández-Toledo, Linear finite dynamical systems, Commun. Algebra, 33 (2005), 2977-2989.  doi: 10.1081/AGB-200066211.

[8]

G. Xu and Y. M. Zou, Linear dynamical systems over finite rings, J. Algebra, 321 (2009), 2149-2155.  doi: 10.1016/j.jalgebra.2008.09.029.

show all references

References:
[1]

D. BollmanO. Colón-ReyesV. Ocasio and E. Orozco, A control theory for Boolean monomial dynamical systems, Discrete Event Dyn. Syst., 20 (2010), 19-35.  doi: 10.1007/s10626-009-0086-3.

[2]

D. Bollman, O. Colón-Reyes and E. Orozco, Fixed points in discrete models for regulatory genetic networks Eurasip J. Bioinform. Syst. Biol. 2007 (2007), Article ID 97356.

[3]

O. Colón-ReyesA. JarrahR. Laubenbacher and B. Sturmfels, Monomial dynamical systems over finite fields, J. Complex Syst., 16 (2006), 333-342. 

[4]

O. Colón-ReyesR. Laubenbacher and B. Pareigis, Boolean monomial dynamical systems, Ann. Combin., 8 (2004), 425-429.  doi: 10.1007/s00026-004-0230-6.

[5]

E. Delgado-Eckert, An algebraic and graph theoretical framework to study monomial dynamical systems over a finite field, Complex Syst., 18 (2009), 308-328. 

[6]

E. V. Denardo, Periods of connected networks and powers of nonnegative matrices, Math. Oper. Res., 2 (1977), 20-24.  doi: 10.1287/moor.2.1.20.

[7]

R. Hernández-Toledo, Linear finite dynamical systems, Commun. Algebra, 33 (2005), 2977-2989.  doi: 10.1081/AGB-200066211.

[8]

G. Xu and Y. M. Zou, Linear dynamical systems over finite rings, J. Algebra, 321 (2009), 2149-2155.  doi: 10.1016/j.jalgebra.2008.09.029.

Figure 1.  State and Dependency Graphs of $(\mathbb{F}_2^3,f=(x_1x_2,x_1x_2x_3,x_3))$
[1]

Igor E. Shparlinski. On some dynamical systems in finite fields and residue rings. Discrete and Continuous Dynamical Systems, 2007, 17 (4) : 901-917. doi: 10.3934/dcds.2007.17.901

[2]

Mohammad Eslamian, Ahmad Kamandi. A novel algorithm for approximating common solution of a system of monotone inclusion problems and common fixed point problem. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021210

[3]

Lih-Chung Wang, Tzer-jen Wei, Jian-Ming Shih, Yuh-Hua Hu, Chih-Cheng Hsieh. An algorithm for solving over-determined multivariate quadratic systems over finite fields. Advances in Mathematics of Communications, 2022  doi: 10.3934/amc.2022001

[4]

Mădălina Roxana Buneci. Morphisms of discrete dynamical systems. Discrete and Continuous Dynamical Systems, 2011, 29 (1) : 91-107. doi: 10.3934/dcds.2011.29.91

[5]

Kazeem Olalekan Aremu, Chinedu Izuchukwu, Grace Nnenanya Ogwo, Oluwatosin Temitope Mewomo. Multi-step iterative algorithm for minimization and fixed point problems in p-uniformly convex metric spaces. Journal of Industrial and Management Optimization, 2021, 17 (4) : 2161-2180. doi: 10.3934/jimo.2020063

[6]

Timilehin Opeyemi Alakoya, Lateef Olakunle Jolaoso, Oluwatosin Temitope Mewomo. A self adaptive inertial algorithm for solving split variational inclusion and fixed point problems with applications. Journal of Industrial and Management Optimization, 2022, 18 (1) : 239-265. doi: 10.3934/jimo.2020152

[7]

Abd-semii Oluwatosin-Enitan Owolabi, Timilehin Opeyemi Alakoya, Adeolu Taiwo, Oluwatosin Temitope Mewomo. A new inertial-projection algorithm for approximating common solution of variational inequality and fixed point problems of multivalued mappings. Numerical Algebra, Control and Optimization, 2022, 12 (2) : 255-278. doi: 10.3934/naco.2021004

[8]

Gianluca Crippa, Milton C. Lopes Filho, Evelyne Miot, Helena J. Nussenzveig Lopes. Flows of vector fields with point singularities and the vortex-wave system. Discrete and Continuous Dynamical Systems, 2016, 36 (5) : 2405-2417. doi: 10.3934/dcds.2016.36.2405

[9]

Daniele Bartoli, Adnen Sboui, Leo Storme. Bounds on the number of rational points of algebraic hypersurfaces over finite fields, with applications to projective Reed-Muller codes. Advances in Mathematics of Communications, 2016, 10 (2) : 355-365. doi: 10.3934/amc.2016010

[10]

Howard A. Levine, Yeon-Jung Seo, Marit Nilsen-Hamilton. A discrete dynamical system arising in molecular biology. Discrete and Continuous Dynamical Systems - B, 2012, 17 (6) : 2091-2151. doi: 10.3934/dcdsb.2012.17.2091

[11]

Aleksandar Zatezalo, Dušan M. Stipanović. Control of dynamical systems with discrete and uncertain observations. Discrete and Continuous Dynamical Systems, 2015, 35 (9) : 4665-4681. doi: 10.3934/dcds.2015.35.4665

[12]

Karl P. Hadeler. Quiescent phases and stability in discrete time dynamical systems. Discrete and Continuous Dynamical Systems - B, 2015, 20 (1) : 129-152. doi: 10.3934/dcdsb.2015.20.129

[13]

B. Coll, A. Gasull, R. Prohens. On a criterium of global attraction for discrete dynamical systems. Communications on Pure and Applied Analysis, 2006, 5 (3) : 537-550. doi: 10.3934/cpaa.2006.5.537

[14]

Jean-Luc Chabert, Ai-Hua Fan, Youssef Fares. Minimal dynamical systems on a discrete valuation domain. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 777-795. doi: 10.3934/dcds.2009.25.777

[15]

Paul L. Salceanu, H. L. Smith. Lyapunov exponents and persistence in discrete dynamical systems. Discrete and Continuous Dynamical Systems - B, 2009, 12 (1) : 187-203. doi: 10.3934/dcdsb.2009.12.187

[16]

Mostafa Abounouh, H. Al Moatassime, J. P. Chehab, S. Dumont, Olivier Goubet. Discrete Schrödinger equations and dissipative dynamical systems. Communications on Pure and Applied Analysis, 2008, 7 (2) : 211-227. doi: 10.3934/cpaa.2008.7.211

[17]

Adina Luminiţa Sasu, Bogdan Sasu. Discrete admissibility and exponential trichotomy of dynamical systems. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2929-2962. doi: 10.3934/dcds.2014.34.2929

[18]

Jacobo Pejsachowicz, Robert Skiba. Topology and homoclinic trajectories of discrete dynamical systems. Discrete and Continuous Dynamical Systems - S, 2013, 6 (4) : 1077-1094. doi: 10.3934/dcdss.2013.6.1077

[19]

Piotr Oprocha. Chain recurrence in multidimensional time discrete dynamical systems. Discrete and Continuous Dynamical Systems, 2008, 20 (4) : 1039-1056. doi: 10.3934/dcds.2008.20.1039

[20]

Robert Skiba, Nils Waterstraat. The index bundle and multiparameter bifurcation for discrete dynamical systems. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5603-5629. doi: 10.3934/dcds.2017243

2021 Impact Factor: 1.015

Metrics

  • PDF downloads (154)
  • HTML views (60)
  • Cited by (0)

Other articles
by authors

[Back to Top]